Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 21, 1999, 1:38 AM CDT for Morgan County, Sangamon County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 1999, 1:38 AM CDT (06:38 UTC)
- Expired
- Apr 21, 1999, 2:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 657 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSPI 210639 RRA SVRSPI ILC137-167-210715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 138 AM CDT WED APR 21 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANGAMON COUNTY IN CENTRAL ILLINOIS SOUTHERN MORGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 215 AM CDT * AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF JACKSONVILLE. ANOTHER SEVERE STORM WAS NOTED 10 MILES SOUTHWEST OF WAVERLY...MOVING NORTHEAST AT 40 MPH. HAIL TO GOLFBALL SIZE IS LIKELY. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAVERLY SPRINGFIELD PAWNEE NEW BERLIN LOAMI DIVERNON CHATHAM AUBURN IF YOU ARE IN THE WARNED AREA...GET INDOORS AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. $$ CHURCHILL LAT...LON 3962 9027 3953 9017 3954 8955 3997 8962
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:00 PM CDT, 11 hours 38 minutes earlier.
Area forecast discussion, Apr 20, 2:00 PM CDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT TUE APR 20 1999 FCST CHALLENGES THIS PD WL BE PLACEMENT OF SFC/850 BNDRY...TEMPS AND TIMING OF PRECIP. 18Z SFC ANALYSIS INDICATING WMFNT ACRS NE KS INTO WRN MO WITH STRONGEST PRES FALLS ALINGNED ALONG AND JUST NORTH OF FNT. TEMP ANALYSIS ALSO INDICATING THERMAL TROF ALIGNED NICELY WITH PRECIP AREA WHICH IS CROSSING CNTRL IL THIS AFTERNOON...WHICH MAY POSE A PROBLEM IN FUTURE PLACEMENT OF WMFNT...ESP LATER TNT INTO WED WHEN ONGOING CONVECTION MAY KEEP BNDRY FUTHER SOUTH THAN MODELS SUGGEST. MODELS CONTINUE TO ADVERTISE A GRADUAL AMPLIFICATION OF THE PATTERN ACRS THE US OVER THE NEXT SVL DAYS. 12Z RUN CONTINUES THE TREND OF PAST RUNS IN WHICH WRN TROF A BIT SLOWER IN EVOLVING THAN EARLIER FCST. ETA AND AVN SEEM TO BE HANDLING THIS CHANGE THE BEST WITH THE ETA MODEL PREFERRED DURING THIS FCST PD. WATER VAPOR LOOP INDICATING LEAD SHORTWAVE TROF ACRS CNTRL IA THIS AFTERNOON WHICH HAS CAUSED THE SCT -SHRA OVR FCST AREA. SOME WEAK ISENT LIFT NOTED AS WELL ON THE 305K PRES SFC WITH LIFT FCST TO INCREASE TNT...ESP ACRS MO INTO SW IL WHERE MIXING RATIOS INCREASE TO 4 TO 6 G/KG. 50 TO 60 KT LOW LVL FLOW POINTED INTO LOW LVL BNDRY TNT INTO WED MRNG SO DECENT SET UP FOR NOCTURNAL MCS ACRS MO INTO PARTS OF WRN AND SRN IL. FEEL BEST THREAT OF SIG RAINFALL FROM ANY CONVECTIVE SYSTEM THAT DEVELOPS TNT WOULD BE ACRS OUR SRN CWFA AS BNDRY WL BE SLOW TO SHIFT NORTH. FCST SNDGS INDICATING LOTS OF MID LEVEL MOISTURE AROUND BUT LOW LVLS SLOW TO SATURATE THRU 30 HRS WITH EVAP COOLING/MESOSCALE BNDRYS PLAYING A BIG ROLE IN JUST HOW QUICKLY WMFNT CAN SHIFT NORTH ACRS FCST AREA. MAY TEND TO UNDERCUT GUID NUMBERS TNT DUE TO ABOVE REASONING. MOST AREAS IN STATE WELL SHORT OF FCST HIGHS THIS AFTERNOON SO SEE NO REASON NOT TO CUT THE LOWS. WRN US TROF GRDLY SHIFTS SE INTO THE SRN PLAINS BY THU WITH SFC LOW FCST TO DEEPEN ACRS CNTRL OK. AGAIN THE MAIN PROBLEM IS WITH ANY CONVECTIVE COMPLEXES THAT DO DEVELOP TNT AND AGAIN WED NIGHT AND THEIR AFFECT ON THE POSITION OF THE WMFNT. ETA SUGGESTS BNDRY SHOULD SHIFT INTO NRN IL BY EARLY THU WITH BEST BAROCLINICITY (1000-500 AND 850 MB) SHIFT NORTH AS WELL. H7-H3 QVECTOR CONVERGENCE AND 850-500 QG FORCING SHIFTS WELL NORTH OF STATE AS WELL ON THU...SO WE MAY SEE A BREAK IN THE CONVECTION DURING THE DAY. MAY HANDLE IT WITH -TSRA ENDING THU MRNG WITH ADDL DEVELOPMENT AGAIN LATE IN THE DAY OR AT NIGHT AS MAIN ENERGY PULLS OUT OF SRN PLAINS. MAY TEND TO STAY WITH THE COOLER FAN NUMBERS ON WED WITH CLD COVER AND PRECIP THREAT OVR THE FCST AREA. PRELIMINARY CCF FOR COORDINATION... SPI 054/072 056/071 59 44776 PIA 051/068 055/066 57 44776 DEC 054/072 056/071 59 44776 CMI 052/072 056/071 59 44776 MTO 052/073 056/073 59 44776 LWV 054/075 058/076 60 44776 SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:18 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 42 min |
| Apr 21, 1:30 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.